MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Doctor reported a patient with infection which required treatment to resolve after off-label injection of bellafill dermal filler in the left lower cheek.The doctor relays that the patient is doing well now when they saw her last in early (b)(6) 2021.Additional info: per the injecting physician, she always preps the skin with alcohol and no other sites that she injected with bellafill on this patient on that day had a problem.The infection was only noted in the left lower cheek.When the patient presented with erythema, pain and apparent fluctuance under the skin, she drained the area with an 18g puncture wound and got back about 1 cc of purulent material.Unfortunately she was not able to culture the material as she does not carry culturettes in her office.She started the patient on a course of augmentin at that time.The next day she saw the patient and the area appeared better but out of an abundance of caution, she performed a proper incision and drainage with a 1 cm incision but did not see any more pus.The patient reports no concomitant medical conditions.As of ~08/5/2021, the patient is doing well.Bellafill completed review of the lot number used in the patient's bellafill procedure, lot f211013.No issues were noted in manufacturing records or in retained lot samples.The patient was injected with bellafill off-label in the left lower cheek.Per the bellafill instructions for use: bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".
 
Event or Problem Description
Doctor reported a patient with infection which required treatment to resolve after off-label injection of bellafill dermal filler in the left lower cheek.The doctor relays that the patient is doing well now when they saw her last in early (b)(6) 2021.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
MDR Report Key12379966
Report Number3003707320-2020-00013
Device Sequence Number19916911
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)220817(10)F211013
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF211013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR